Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 17, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Oct 31, 2025, 3:07 AM PDT for 6 counties in California. It took effect at Nov 1, 2025, 7:00 AM PDT. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2025, 3:07 AM PDT (10:07 UTC)
- In effect from
- Nov 1, 2025, 7:00 AM PDT
- Expired
- Nov 4, 2025, 3:00 AM PST
- In force
- 69 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WHUS46 KMTR 311007 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 307 AM PDT Fri Oct 31 2025 CAZ006-505-509-529-530-311815- /O.NEW.KMTR.BH.S.0017.251101T1400Z-251104T1100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 307 AM PDT Fri Oct 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents and breaking waves of 12 to 17 feet with the highest waves up to 20 feet in favored locations. * WHERE...Pacific Coast beaches. * WHEN...From Saturday morning through late Monday night. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
5 follow-up statements
456 WHUS46 KMTR 311403 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 703 AM PDT Fri Oct 31 2025 CAZ006-505-509-529-530-011000- /O.CON.KMTR.BH.S.0017.251101T1400Z-251104T1100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 703 AM PDT Fri Oct 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents and breaking waves of 12 to 17 feet with the highest waves up to 20 feet in favored locations. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From 7 AM PDT Saturday morning through 2 AM PST early Tuesday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
887 WHUS46 KMTR 010911 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 211 AM PDT Sat Nov 1 2025 CAZ006-505-509-529-530-021100- /O.CON.KMTR.BH.S.0017.251101T1400Z-251104T1100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 211 AM PDT Sat Nov 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM PDT THIS MORNING THROUGH LATE MONDAY NIGHT... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents and breaking waves of 12 to 17 feet with the highest waves up to 20 feet in favored locations. * WHERE...Pacific Coast beaches. * WHEN...From 7 AM PDT this morning through late Monday night. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
631 WHUS46 KMTR 021046 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 246 AM PST Sun Nov 2 2025 CAZ006-505-509-529-530-031100- /O.CON.KMTR.BH.S.0017.000000T0000Z-251104T1100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 246 AM PST Sun Nov 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents and breaking waves of 12 to 17 feet with the highest waves up to 20 feet in favored locations. * WHERE...Pacific Coast beaches. * WHEN...From 7 AM PDT this morning through late Monday night. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
814 WHUS46 KMTR 030640 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1040 PM PST Sun Nov 2 2025 CAZ006-529-530-041100- /O.NEW.KMTR.CF.Y.0015.251104T1600Z-251108T2200Z/ /O.CON.KMTR.BH.S.0017.000000T0000Z-251104T1100Z/ San Francisco-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1040 PM PST Sun Nov 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 PM PST SATURDAY... * WHAT...For the Beach Hazards Statement, a long period northwesterly swell will result in an increased risk for sneaker waves and rip currents and breaking waves of 12 to 17 feet with the highest waves up to 20 feet in favored locations. For the Coastal Flood Advisory, up to 1.2 ft of inundation above ground level is possible in low lying areas near shorelines and tidal waterways. * WHERE...San Francisco and Monterey Bay. * WHEN...For the Beach Hazards Statement, through late Monday night. For the Coastal Flood Advisory, from 8 AM Tuesday to 2 PM PST Saturday. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...At the San Francisco tidal gauge high tide is expected to be 0.7 ft above normal (6.6 ft MLLW) at 9:42 AM Tuesday, 1.0 ft above normal (6.9 ft MLLW) at 10:18 AM Wednesday, 1.2 ft above normal (7.0 ft MLLW) at 10:58 AM Thursday, 1.1 ft above normal (7.0 ft MLLW) at 11:42 AM Friday, and 0.9 ft above normal (6.7 ft MLLW) at 12:31 PM Saturday. High tide timing varies up to 90 minutes earlier or later along the coast and throughout the Bay respectfully. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-041100- /O.NEW.KMTR.CF.Y.0015.251104T1600Z-251108T2200Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 1040 PM PST Sun Nov 2 2025 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 PM PST SATURDAY... * WHAT...Up to 1.2 ft of inundation above ground level is possible in low lying areas near shorelines and tidal waterways. * WHERE...Bayshore locations along the San Francisco Bay and San Pablo Bay. * WHEN...From 8 AM Tuesday to 2 PM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...At the San Francisco tidal gauge high tide is expected to be 0.7 ft above normal (6.6 ft MLLW) at 9:42 AM Tuesday, 1.0 ft above normal (6.9 ft MLLW) at 10:18 AM Wednesday, 1.2 ft above normal (7.0 ft MLLW) at 10:58 AM Thursday, 1.1 ft above normal (7.0 ft MLLW) at 11:42 AM Friday, and 0.9 ft above normal (6.7 ft MLLW) at 12:31 PM Saturday. High tide timing varies up to 90 minutes earlier or later along the coast and throughout the Bay respectfully. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-041100- /O.CON.KMTR.BH.S.0017.000000T0000Z-251104T1100Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 1040 PM PST Sun Nov 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents and breaking waves of 12 to 17 feet with the highest waves up to 20 feet in favored locations. * WHERE...Pacific Coast beaches. * WHEN...From 7 AM PDT this morning through late Monday night. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
085 WHUS46 KMTR 041034 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 234 AM PST Tue Nov 4 2025 CAZ006-529-530-051100- /O.EXP.KMTR.BH.S.0017.000000T0000Z-251104T1100Z/ /O.CON.KMTR.CF.Y.0015.251104T1600Z-251108T2200Z/ San Francisco-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 234 AM PST Tue Nov 4 2025 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PST SATURDAY... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...Up to 1.2 ft of inundation above ground level is possible in low lying areas near shorelines and tidal waterways. * WHERE...San Francisco and Monterey Bay. * WHEN...For the Beach Hazards Statement, through late Monday night. For the Coastal Flood Advisory, from 8 AM Tuesday to 2 PM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...At the San Francisco tidal gauge high tide is expected to be 0.7 ft above normal (6.6 ft MLLW) at 9:42 AM Tuesday, 1.0 ft above normal (6.9 ft MLLW) at 10:18 AM Wednesday, 1.2 ft above normal (7.0 ft MLLW) at 10:58 AM Thursday, 1.1 ft above normal (7.0 ft MLLW) at 11:42 AM Friday, and 0.9 ft above normal (6.7 ft MLLW) at 12:31 PM Saturday. High tide timing varies up to 90 minutes earlier or later along the coast and throughout the Bay respectfully. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-041145- /O.EXP.KMTR.BH.S.0017.000000T0000Z-251104T1100Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 234 AM PST Tue Nov 4 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... The Beach Hazards Statement is allowed to expire, but continue to exercise caution around the Pacific Ocean. $$ CAZ506-508-051100- /O.CON.KMTR.CF.Y.0015.251104T1600Z-251108T2200Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 234 AM PST Tue Nov 4 2025 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PST SATURDAY... * WHAT...Up to 1.2 ft of inundation above ground level is possible in low lying areas near shorelines and tidal waterways. * WHERE...Bayshore locations along the San Francisco Bay and San Pablo Bay. * WHEN...From 8 AM Tuesday to 2 PM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...At the San Francisco tidal gauge high tide is expected to be 0.7 ft above normal (6.6 ft MLLW) at 9:42 AM Tuesday, 1.0 ft above normal (6.9 ft MLLW) at 10:18 AM Wednesday, 1.2 ft above normal (7.0 ft MLLW) at 10:58 AM Thursday, 1.1 ft above normal (7.0 ft MLLW) at 11:42 AM Friday, and 0.9 ft above normal (6.7 ft MLLW) at 12:31 PM Saturday. High tide timing varies up to 90 minutes earlier or later along the coast and throughout the Bay respectfully. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 30, 11:06 PM PDT, 4 hours 1 minute earlier. Its key messages:
- Updated at 1237 PM PDT Thu Oct 30 2025
- Pleasant weather and temperatures slightly above seasonal averages continue through this weekend
- Cooling trend begins Monday with temperatures near seasonal averages
- Unsettled weather returns early to mid next week with rain likely across the Bay Area and Central Coast
Area forecast discussion, Oct 30, 11:06 PM PDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco CA
1106 PM PDT Thu Oct 30 2025
...New AVIATION, MARINE...
.KEY MESSAGES...
Updated at 1237 PM PDT Thu Oct 30 2025
- Pleasant weather and temperatures slightly above seasonal
averages continue through this weekend
- Cooling trend begins Monday with temperatures near seasonal
averages
- Unsettled weather returns early to mid next week with rain
likely across the Bay Area and Central Coast
&&
.UPDATE...
Issued at 843 PM PDT Thu Oct 30 2025
The forecast remains on track tonight with a more robust marine
layer than we saw at this time 24hrs ago, generally 1500-2000ft.
Low stratus is expected to linger through most of Friday morning
into the early afternoon for most coastal locations. Patchy dense
fog is also possible, especially for interior valleys. Where the
dense fog develops and lingers, it would likely persist through
late morning. Otherwise monitoring potential beach hazards for
this weekend, and possible widespread rain for the middle of next
week.
&&
.SHORT TERM...
Issued at 1237 PM PDT Thu Oct 30 2025
(This evening through Friday)
Satellite imagery reveals a stratus deck slowly dissipating across
the Bay Area and in the Monterey Peninsula region as a shortwave
trough makes its way through the state, enhancing the onshore flow
and rebuilding the marine layer. Profiler observations at Bodega Bay
and Point Sur place the marine layer depth around 1000-1500 feet.
The clouds have been slower to dissipate than earlier forecasts have
anticipated, thus, I have bumped down the expected highs for the
coastal regions by a degree or two to reflect the impeded solar
heating under the stratus decks, although I am still expecting areas
away from the immediate coast to clear out, at least briefly, during
the rest of the afternoon and early evening hours. High temperatures
today range from the middle to upper 70s in the inland valleys, with
the interior central coast remaining in the lower to middle 80s, the
middle to upper 60s along the bays, and the upper 50s to lower 60s
along the Pacific coast. Towards the evening and overnight hours,
mid- to high level clouds associated with a decayed cold front will
come over the region. Low temperatures on Friday morning will be in
the upper 40s to the middle 50s across most of the regions, with the
highest peaks potentially reaching the upper 50s.
On Friday, the upper level ridging should redevelop and allow for
warming temperatures and a compressing marine layer. Highs range
from the middle to upper 70s in the inland valleys, the upper 60s to
the middle 70s near the Bays, and the lower to middle 60s along the
Pacific coast.
&&
.LONG TERM...
Issued at 1237 PM PDT Thu Oct 30 2025
(Friday night through next Wednesday)
The upper level ridging should continue into the upcoming weekend
with temperatures steadily rising through the next couple of days.
By Sunday parts of the inland valleys will reach the lower to middle
80s while the Bays reach the lower to middle 70s and the Pacific
coast reaches the middle to upper 60s. By Monday, the upper level
ridge begins moving eastward, kicking off a cooling trend that
should bring temperatures closer to the seasonal averages, around
the lower to middle 70s inland and the lower to middle 60s along the
Pacific coast.
There is still a fair amount of uncertainty regarding the evolution
of the potential rainmaker next week. The models are still in
alignment on the deep upper level trough coming into the West Coast
during the approximate Tuesday/Wednesday timeframe, with the bulk of
the impacts expected during the Wednesday/Thursday timeframe.
This is still 6- 7 days out and there is still time for the model
forecast to shift. However, the trend over the last couple of
model runs has been to increase the confidence for any rain over
the region. We're still seeing a split between the "boom" and
"bust" scenarios (moderate to heavy rainfall versus light
rainfall) but the bust scenarios are becoming somewhat less
likely. The previous forecaster noted that out of the 30 ensemble
runs of the 00Z GFS model yesterday afternoon, 14 of them showed
more than 1 inch of rainfall at the Sonoma County Airport. With
the 12Z run this morning, that number has increased to 18. There
is also a similar trend with the ensemble runs of the European
model. Winds will also pick up as the system passes our region,
but as of now, stay below Wind Advisory criteria. We will have a
better view of the storm's evolution as it approaches and the
timing and track of the storm gets better constrained. Residents
are advised to stay updated on the forecast evolution as we head
into next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1106 PM PDT Thu Oct 30 2025
Currently a mixed bag of IFR-VFR at the terminals. Pessimistic
persistence forecast on tap with IFR-MVFR conditions expected at all
terminals tonight.
Vicinity of SFO...Currently MVFR with gusty westerly flow. A ceiling
on the cusp of IFR/MVFR will prevail through the morning with
similar conditions on tap for tomorrow night.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Currently IFR with southwesterly flow at
MRY and IFR with westerly flow at SNS. IFR will prevail through the
TAF period for MRY with at least brief VFR for SNS.
&&
.MARINE...
(Tonight through next Wednesday)
Issued at 1106 PM PDT Thu Oct 30 2025
Building high pressure to the north will keep moderate to fresh
winds over the waters with locally stronger occasional gale force
gusts over the outer waters and nearshore south of Point Sur
through the weekend. Seas will subside on Friday then rebuild over
the weekend with a longer period swell. Winds reduce into the
early work week, but build again in next week with unsettled
weather returning.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 3 AM PDT Friday for Mry Bay-Pigeon Pt
to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-Pt Reyes
to Pigeon Pt 0-10 nm.
Small Craft Advisory from 3 PM Friday to 3 AM PDT Saturday for
Pigeon Pt to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm.
Small Craft Advisory until 9 PM PDT Friday for Pt Pinos to Pt
Piedras Blancas 0-10 nm.
Small Craft Advisory until 9 AM PDT Saturday for Pt Arena to Pt
Reyes 10-60 NM.
Small Craft Advisory until 3 AM PDT Saturday for Pigeon Pt to Pt
Pinos 10-60 NM.
&&
SHORT TERM...DialH
LONG TERM....DialH
AVIATION...Sarment
MARINE...MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.